MAUDE Adverse Event Report: GUNZE LIMITED NEOVEIL (SHEET); Mesh, surgical, absorbable, staple line reinforcement

GUNZE LIMITED NEOVEIL (SHEET); Mesh, surgical, absorbable, staple line reinforcement
Model Number NV-M-105G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Type of Reportable Event Serious Injury
Event or Problem Description
Mfr report #: 3010668881-2025-00005.The product was used in a case at (b)(6) hospital.The first case involved a right upper lobectomy in 2019, where the product was divided into 8-12 pieces and placed in the right middle lobe following the right upper lobectomy.Two years after the first case, fungal infection was observed, and re-thoracotomy was performed in 2021.(surgical intervention was performed as oral medication did not result in improvement.) during the re-thoracotomy, it was confirmed that the product remained in the body.The retained condition was almost the same as at the time of placement, and it was immediately identifiable as the product.A 2-3 mm membrane had formed around the product, and fungus was confirmed throughout the lung, raising concerns that the product may have become a source of infection and fungal growth.The product was removed as much as possible, and there were no issues with the patient's prognosis.2019: used in surgery.2021: thoracotomy performed due to fungal infection, two years after the first use.2025: on august 8, during a presentation at the facility, dr.(b)(6) shared information about this case and raised questions.

Brand Name
NEOVEIL (SHEET)
Common Device Name
Mesh, surgical, absorbable, staple line reinforcement
Manufacturer (Section D)
GUNZE LIMITED
46 natsumegaichi, aono
ayabe
kyoto, 623-8 513
VM  623-8513
MDR Report Key24185948
Report Number3012602431-2026-00010
Device Sequence Number8065460
Product Code OXC
UDI-Device Identifier04548366322528
UDI-Public04548366322528
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2026
Report Date (Section F) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNV-M-105G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/24/2025
Event Location Hospital
Date Report to Manufacturer01/26/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/26/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/26/2026